Arkansas, 2010Flash Flooding in Arkansas, July 15 to 16, 2010
July 15 to 16, 2010 · NWS TSA · 7 events in 2 counties and zones
Thunderstorms produced flash flooding across portions of northwest Arkansas during the late evening hours on July 15th into the morning of the 16th as a cold front moved into the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced flash flooding across portions of northwest Arkansas during the late evening hours on July 15th into the morning of the 16th as a cold front moved into the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 15, 7:55 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 15, 7:55 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT THU JUL 15 2010
.DISCUSSION...
COLD FRONT/OUTFLOW BOUNDARY HAS WORKED THROUGH THE TULSA
METRO AREA. ON A LARGER SCALE...THE COLD FRONT EXTENDS FROM
NEAR KSTL TO KOKM TO NEAR KHHF. SCATTERED SHOWERS AND THUNDERSTORMS
CONTINUE IN THE VICINITY OF THE BOUNDARY THIS EVENING AND WILL
DO SO FOR THE NEXT SEVERAL HOURS. WILL KEEP CHANCE POPS IN THE
FOR THE OVERNIGHT HOURS AS THE THREAT FOR SHOWERS AND THUNDERSTORMS
LINGERS AFTER MIDNIGHT.
SOME AREAS ARE ALREADY AT OR NEAR PROJECTED LOWS DUE TO THE RAIN
COOLED AIR. WILL MAKE ADJUSTMENTS TO THE GRIDS TO ACCOUNT FOR THIS.
OTHERWISE...CURRENT FORECAST IS ON TRACK.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011.
EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ019-ARZ020-
ARZ029.
&&
SHORT TERM...05
LONG TERM....10Hazardous weather outlook, Jul 15, 8:15 PM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
915 PM CDT THU JUL 15 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
915 PM CDT THU JUL 15 2010
...EXCESSIVE HEAT TO CONTINUE...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORMS CONTINUE IN THE VICINITY OF A COLD FRONT
THAT CURRENTLY STRETCHES ACROSS NORTHWEST ARKANSAS INTO
NORTHEAST OKLAHOMA...NEAR A OKMULGEE OKLAHOMA TO FAYETTEVILLE
ARKANSAS LINE. THE THUNDERSTORMS ARE EXPECTED TO CONTINUE
INTO THE OVERNIGHT HOURS AS THE FRONTAL BOUNDARY SAGS
TO THE SOUTH. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE
LOCALLY HEAVY RAIN WHICH COULD LEAD TO FLOODING OF LOW LYING
AREAS. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS
TO AROUND 50 MPH.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
A LINGERING SURFACE BOUNDARY COMBINED WITH AN UPPER LEVEL SHORTWAVE
MAY SUPPORT A FEW SEVERE THUNDERSTORMS FRIDAY AFTERNOON.
THE EXCESSIVE HEAT AND HUMIDITY WILL PERSIST THROUGH THE
WEEKEND AND WELL INTO NEXT WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
BE PREPARED FOR AN EXTENDED PERIOD OF HEAT RELATED ISSUES.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 15, 5:08 PM CST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
608 PM CDT THU JUL 15 2010
OKZ054-152345-
OSAGE OK-
608 PM CDT THU JUL 15 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE
AT 607 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES WEST OF APPERSON TO 4 MILES WEST OF PAWHUSKA
TO 7 MILES EAST OF OKESA. THE STORMS WERE NEARLY STATIONARY. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
PAWHUSKA...SHIDLER...AVANT...WYNONA... BARNSDALL...BURBANK...OKESA
AND PEARSONIA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH ALONG
WITH FREQUENT DANGEROUS LIGHTNING AND HEAVY RAINS THAT WILL CAUSE
PONDING OF WATER ON SOME ROADS.
LAT...LON 3671 9703 3670 9701 3670 9694 3676 9689
3676 9683 3678 9681 3679 9676 3687 9675
3684 9623 3689 9600 3647 9601 3664 9707
3668 9708
TIME...MOT...LOC 2307Z 218DEG 8KT 3676 9682 3666 9641
3674 9601Special weather statement, Jul 15, 5:19 PM CST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
619 PM CDT THU JUL 15 2010
OKZ056-152345-
NOWATA OK-
619 PM CDT THU JUL 15 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN NOWATA
AT 618 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
SOUTH COFFEYVILLE. THE STORM WAS NEARLY STATIONARY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...ALONG
WITH FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAIN THAT COULD
CAUSE PONDING OF WATER ON SOME ROADS.
LAT...LON 3689 9558 3689 9578 3700 9579 3700 9558
TIME...MOT...LOC 2318Z 257DEG 2KT 3697 9570Special weather statement, Jul 15, 5:58 PM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
658 PM CDT THU JUL 15 2010
OKZ055-060-061-160030-
ROGERS OK-TULSA OK-WASHINGTON OK-
658 PM CDT THU JUL 15 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN ROGERS...SOUTHEASTERN WASHINGTON AND NORTHEASTERN TULSA.
AT 655 PM CDT...A STRONG THUNDERSTORM WAS CENTERED 5 MILES NORTHEAST
OF COLLINSVILLE. THE STORM WAS NEARLY STATIONARY.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
OOLOGAH...TALALA...VERA AND COLLINSVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...ALONG
WITH FREQUENT DANGEROUS LIGHTNING...AND HEAVY RAINS THAT WILL CAUSE
PONDING OF WATER ON SOME ROADS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3632 9566 3632 9591 3654 9590 3654 9566
TIME...MOT...LOC 2355Z 010DEG 1KT 3642 9580Special weather statement, Jul 15, 5:59 PM CST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
659 PM CDT THU JUL 15 2010
OKZ054-160030-
OSAGE OK-
659 PM CDT THU JUL 15 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
EASTERN OSAGE
AT 700 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER AVANT...MOVING
EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...AVANT AND BARNSDALL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3659 9600 3641 9601 3641 9617 3659 9617
TIME...MOT...LOC 0000Z 290DEG 3KT 3650 9608Special weather statement, Jul 15, 6:58 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT THU JUL 15 2010
OKZ060-160145-
TULSA OK-
758 PM CDT THU JUL 15 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
EASTERN TULSA
AT 758 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...TULSA AND BROKEN ARROW.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3614 9576 3612 9576 3602 9577 3608 9590
3614 9588
TIME...MOT...LOC 0058Z 292DEG 10KT 3611 9586Special weather statement, Jul 15, 7:19 PM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
819 PM CDT THU JUL 15 2010
OKZ067-070-160145-
MUSKOGEE OK-WAGONER OK-
819 PM CDT THU JUL 15 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHERN MUSKOGEE
IN NORTHEAST OKLAHOMA
SOUTHERN WAGONER
AT 817 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
COWETA...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULLAHASSEE...PORTER...OKAY...COWETA
AND TAFT.
ANOTHER STRONG STORM WAS LOCATED 2 MILES NORTHWEST OF COWETA...MOVING
SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM COWETA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3587 9528 3574 9557 3597 9577 3605 9553
TIME...MOT...LOC 0117Z 315DEG 10KT 3597 9553Flash Flood, Washington
- When
- July 15, 9:38 PM CST to July 16, 12:45 AM CST
- Where
- Washington County, 1.97 mi N of Farmington to 2.49 mi N of Farmington
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 36.059, -94.250
Several cars stalled in high flood water.
Flash Flood, Madison
- When
- July 15, 10:00 PM CST to July 16, 2:45 AM CST
- Where
- Madison County, 1.05 mi ESE of Hartwell to 2.99 mi SE of Hartwell
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.116, -93.782
Several secondary roads were flooded.
Flash Flood, Washington
- When
- July 15, 10:00 PM CST to July 16, 12:45 AM CST
- Where
- Washington County, 2.66 mi SSE of Wheeler to 2.24 mi E of Farmington
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 36.083, -94.239
Numerous streets in town were flooded with cars stalled in the high water.
Flash Flood, Washington
- When
- July 15, 10:28 PM CST to July 16, 12:45 AM CST
- Where
- Washington County, Johnson to 0.23 mi S of Johnson
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 36.130, -94.170
A vehicle was submerged in flood waters just southwest of town.
Flash Flood, Washington
- When
- July 15, 11:10 PM CST to July 16, 2:45 AM CST
- Where
- Washington County, Farmington to 0.99 mi E of Farmington
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.030, -94.250
Several streets in town were completely covered by flood waters, resulting in some road closures.
Flash Flood, Washington
- When
- July 15, 11:30 PM CST to July 16, 2:45 AM CST
- Where
- Washington County, 1.54 mi NW of Fayetteville to 2.02 mi NW of (Fyv)fayetteville Ar
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.084, -94.192
Several streets were closed due to flooding.
Flash Flood, Madison
- When
- July 16, 1:00 AM CST to 2:45 AM CST
- Where
- Madison County, 2.07 mi WNW of Japton to 1.85 mi W of Japton
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Post Office
- Coordinates
- 35.966, -93.832
Several rural roads were reported washed out due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 15 to 19, 20106 deaths · 1 event
- Flash Flooding and Heat in Arkansas, July 15 to 17, 20101 death · $281,000 · 52 kt wind · 10 events
- Heat in Texas, July 15, 20101 death · 1 event
- Drought in Mississippi, July 15 to 31, 2010$1.7 million · 5 events
- Drought in Arkansas, July 15 to 31, 2010$1.0 million · 2 events
- Flash Flood and Damaging Winds in Michigan, July 15, 20104 injured · $110,000 · 54 kt wind · 7 events
- Hail and Damaging Winds in Michigan, July 15, 2010$75,000 · 1 in hail · 32 events
- Hail and Damaging Winds in Colorado, July 15, 2010$145,000 · 2.75 in hail · 9 events
- Damaging Winds and Lightning Strike in Florida, July 15, 2010$65,000 · 52 kt wind · 3 events
- Damaging Winds in Indiana, July 15, 2010$53,000 · 55 kt wind · 4 events
- Damaging Winds in Wisconsin, July 15, 2010$50,000 · 52 kt wind · 2 events
- Damaging Winds in Arizona, July 15, 2010$43,000 · 56 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252224, 252225, 252226, 252227, 252228, 252229, 252231.